Re: question please, for people who have knowledge of these medicines and/or 'arthritis' ? by UserX ..... Ask CureZone Community
Date: 5/28/2006 12:25:29 AM ( 15 years ago ago)
1 readers agree with this message. Hide votes What is this?
You are correct about the first one being a form of Prednisone which has a long list of side effects. I would suggest that you do a google search to learn more about this drug as it is very potent and a person needs to be weaned off of it very gradually. Prednisone is a steroid and prolonged use will cause the adrenal glands to atrophy resulting in extreme weakness, fatigue, etc. which is why it is critical that it not be stopped abruptly in order to give the adrenal glands a chance to start producing natural steroids again. Another problem with Prednisone is it alters the immune system and makes a person more susceptible to infection. Your mother should definitely stay away from any with an infectious disease...cold, flu, etc. Here is a link for information on Prednisone:
I'm not sure of what the second drug is so I can't help you there. Perhaps an anti-imflammatory?
The third one is Modafinil which is also know as Provigil. This is a 'mood-brightening and memory-improving' drug. They may have prescribed this because Depression can be a side-effect of Prednisone. Here's a link to more information about Modafinil:
Also keep in mind that when a person is taking more than one medication, the side-effects are not just cummulative for the different drugs. New pharmaceutical compounds are formed when multiple medications are taken and no one can say what the side effects could actually be.
I hope this has been helpful, and my best wishes to you and your mother.
<< Return to the standard message view
fetched in 0.03 sec, referred by www.curezone.org/forums/fmp.asp?i=361381